Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes very dry mouth, chapped lips, hoarseness and thirst?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1727 Questions
Question
I had to swallow a radioactive iodine capsule after having my thyroid removed (cancer) ten years ago. Since then, I have had very dry mouth, chapped lips, hoarseness and now I am experiencing an uncomfortable sensation when I eat or drink. The dry mouth and excessive thirst during the night has become more frequent. I did a barium swallow and was told I had esophageal motility. I can not find a doctor in my area that is eager to do more testing. What do you think?


I do not believe I gave you my email address. It is YYYY@YYYY . Thank you in advance.
 
 
Answered by Dr. Mirjeta Guni 41 minutes later
Brief Answer:
About your symptoms;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
First you should check the thyroid hormones ( TSH, FT4 and FT3) to be sure that you are taking the right dose of levothyroxine.
An over dosage of levothyroxine can be manifested with exessive sweating.
If the dry mouth persists since you have swallowed radioactive iodine, than it may be a side effect of it but if it got worse lately you need to check glucose level to rule out Diabetes and check calcium level to rule out a high level calcium.
A neck ultrasound and a thyroglobulin level would be needed to be sure that there is no cancer recidive.
So, i would suggest;
-TSH, Ft4 and Ft3.
-Thyroglobulin
-Glucose
-Electrolytes
- A neck ultrasound.
Will be a pleasure to help you further.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor